Itchy forehead after Botox. Could that be to do with the injections?

I have a localised hitchy forhead the day after Botox injection, where the injections have been done and there s a little swelling and mild redness. Could that be to do with the injections?

Doctor Answers 7

Itching after Botox

Thank you for your question. Having itching after Botox treatment is unusual. The itching you are experiencing can be from the soap used, latex gloves or even the benzyl alcohol in the Botox. It is very rare to have an allergy to Botox. I recommend contacting your treating physician and having this evaluated. 


Summit Emergency Medicine Physician
5.0 out of 5 stars 35 reviews

Botox side effects

Swelling and redness is normal after botox injections, it can last up to 10 days . However do the itchiness, I would recommend to call your doctor and verify what are the recommendations.

Joseph Doumit, MD
Montreal Dermatologist
5.0 out of 5 stars 3 reviews

Itching after Botox

Good Morning, thank you for your question. You should know that itching it's not a common effect after botox injection. Some bruising and/or swelling on injection site can happen but is usually temporary. You should consider an allergic reaction to latex or other product if were used in your consult. 

Rafael Gottenger, MD
Miami Plastic Surgeon
5.0 out of 5 stars 17 reviews

Itching after Botox

Thank you for your question cinzia. I am sorry to hear about your situation. Botox is a purified protein used to address wrinkles associated with facial expression. With any injection there is a risk for redness and swelling. Itching is less common but can be possible for those with a latex allergy if latex gloves were used during the treatment. I recommend to my patients who experience pruritus (itching) to use over-the-counter strength hydrocortisone twice daily for a few days. If it persists, other treatments are available. Please consult with a doctor for specific recommendations. Good luck!

Alex Eshaghian, MD, PhD
Encino Physician
5.0 out of 5 stars 1 review

Itching on forehead after Botox

Itching is not usual after Botox. If severe, see your doctor. If just mild, try topical steroids. It could be related to the soap used, latex gloves, or the benzyl alcohol in the Botox. There is a very rare allergy to albumin too. 

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.7 out of 5 stars 35 reviews

Itchy forehead the day after Botox injections

 Thank you for sharing your question. It would be extremely unusual to have this side effect following BOTOX. The itchiness is probably not related to the injections. Inform your doctor should the symptoms worsen. Good luck, 

James R. Gordon, MD, FACS, FAAO
New York Oculoplastic Surgeon
5.0 out of 5 stars 125 reviews

Botox side-effects

Thank you for asking about your Botox injection.

Slight swelling and redness are normal the day of a Botox injection. However if it was not swollen and red yesterday but is today and it is itching, an early mild infection is possible. Please contact the doctor who treated you to see if s/he wants to see you or prescribe something for you.

Always see a Board Certified Plastic Surgeon. Best wishes  - Elizabeth Morgan MD PHD FACS

Elizabeth Morgan, MD, PhD
Atlanta Plastic Surgeon
4.6 out of 5 stars 43 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.